Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Cheyenne, WY

May 5, 2012Laramie County, Wyoming; Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 5, 2012, 5:13 PM MDT for Laramie County, Wyoming; Kimball County, Nebraska. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 5:13 PM MDT (23:13 UTC)
Expired
May 5, 2012, 6:00 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 5:15 PM MDTHAIL 17 Nnw Pine Bluffs, WY
May 5, 5:25 PM MDTHAIL 2Pine Bluffs, WY
May 5, 5:27 PM MDTHAIL 1.25Pine Bluffs, WYSPOTTER REPORTED SIDING DAMAGE DUE TO THE LARGE HAIL.
May 5, 5:29 PM MDTHAIL 1.5Pine Bluffs, WY
May 5, 5:40 PM MDTHAIL 1.75Pine Bluffs, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2826 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS55 KCYS 052313
SVRCYS
NEC105-WYC021-060000-
/O.NEW.KCYS.SV.W.0012.120505T2313Z-120506T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 600 PM MDT

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF PINE BLUFFS...OR 28
  MILES WEST OF KIMBALL...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE BLUFFS.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 389 AND
402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4131 10391 4100 10389 4113 10430 4124 10430
TIME...MOT...LOC 2313Z 291DEG 14KT 4123 10420
WIND...HAIL <50MPH 1.50IN

$$

HAMMER/LIEBL
1 follow-up statement
592 
WWUS55 KCYS 052324
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SAT MAY 5 2012

NEC105-WYC021-060000-
/O.CON.KCYS.SV.W.0012.000000T0000Z-120506T0000Z/
KIMBALL NE-LARAMIE WY-
524 PM MDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LARAMIE AND SOUTHWESTERN KIMBALL COUNTIES UNTIL 600 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR PINE BLUFFS...OR 23 MILES
WEST OF KIMBALL...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINE BLUFFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 4110 10421 4126 10421 4131 10391 4100 10389
TIME...MOT...LOC 2324Z 297DEG 26KT 4121 10408
WIND...HAIL <50MPH 2.75IN

$$

HAMMER/LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:28 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 5, 3:28 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT SAT MAY 5 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
ONGOING CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS AS A
MID-LEVEL SHORTWAVE INTERACTS WITH A QUASI-STATIONARY BOUNDARY WHICH
WAS LOCATED OVR THE SE WY PLAINS THIS AFTERNOON. EAST OF THIS
BOUNDARY 50F PLUS DEW POINTS WILL YIELD SBCAPES OF 1000 TO 1500 J/KG
WHICH SUGGESTS CONVECTION WILL AT A MINIMUM BECOME STRONG WITH SMALL
HAIL AND GUSTY WINDS THE MAIN CONCERN. WOULD NOT BE SURPRISED FOR
SOME OF THESE THUNDERSTORMS TO TEETER ON SEVERE THRESHOLDS THROUGH
EARLY EVENING. A 100KT H3 JET STREAK ASSOCIATED WITH THE SHORTWAVE
WILL FURTHER AID CONVECTIVE ORGANIZATION. A COLD FRONT WILL PUSH
SOUTH THIS EVENING BRINGING AN EVENTUAL END TO CONVECTION LATE THIS
EVENING AND OVERNIGHT.

FOR SUNDAY...UPPER TROUGH WILL SPLIT WITH THE NORTHERN STREAM
CUT-OFF TRACKING ALONG THE U.S./CANADA BORDER AND THE SOUTHERN
ENERGY CLOSING OFF OVER THE DESERT SOUTHWEST. SFC HIGH WILL BUILD
INTO THE NORTHERN ROCKIES...WHICH WILL SET-UP WEAK NORTHERLY UPSLOPE
FLOW IN THE BOUNDARY LAYER. THIS WILL RESULT IN A COOL AND MOSTLY
CLOUDY DAY FOR MOST LOCATIONS...WITH PERHAPS A FEW LIGHT SHOWERS IN
AND AROUND EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE. H7 TEMPERATURES WILL FALL TO AROUND 0 OR -2C ON
SUNDAY...WHICH WILL HOLDING HIGH TEMPERATURES IN THE 50S AND LOW 60S.

THE CWA WILL CONTINUE TO REMAIN BETWEEN THE SPLIT SYSTEMS ON
MONDAY. SO AGAIN EXPECT COOL NORTH FLOW TO PREVAIL IN THE BOUNDARY
LAYER...RESULTING IN CLOUDY AND SPRINKLES/LIGHT SHOWERS ESPECIALLY
ACROSS THE SOUTHERN PORTION OF THE CWA. H7 TEMPERATURES WILL FALL
TO AROUND -4C BY MONDAY AFTERNOON...RESULTING IN HIGHS THAT WILL
AGAIN ONLY REACH THE 50S ACROSS SOUTHEAST WYOMING AND LOW 60S
ACROSS THE WESTERN NEBRASKA PANHANDLE. WILL NEED TO KEEP AN EYE ON
PATCHY FROST POTENTIAL AS SKIES BEGIN TO CLEAR MONDAY NIGHT.

.LONG TERM...TUESDAY THROUGH SATURDAY...TWO UPPER LEVEL LOWS WILL
BE SITUATED NORTHEAST AND SOUTHWEST OF THE FORECAST AREA...WITH
A WEAK BLOCKING PATTERN SETTING UP ACROSS THE CENTRAL US TUESDAY
THROUGH WEDNESDAY. WILL BE MILD AND DRY WITH RELATIVELY LIGHT
WINDS THRU THIS TIMEFRAME AS A RESULT. A SHORTWAVE SKIRTING
ACROSS THE NORTHERN PLAINS THURSDAY AND FRIDAY WILL DRAG A COLD
FRONT THROUGH THE FORECAST AREA THURSDAY EVENING AND OVERNIGHT.
WILL SEE INCREASED CHANCES FOR SHOWERS AND AFTERNOON THUNDERSTORMS
THURSDAY THROUGH THURSDAY NIGHT WITH THE FRONT ALTHOUGH COVERAGE
SHOULD REMAIN ISOLATED TO WIDELY SCATTERED. GFS AND ECMWF BOTH
LINGER SOME UPPER LEVEL ENERGY FRIDAY AND SATURDAY...WITH SFC HIGH
PRESSURE MOVING INTO THE CENTRAL PLAINS. THIS WILL BRING A RETURN OF
THE SOUTHEASTERLY UPSLOPE FLOW PATTERN ACROSS THE LARAMIE RANGE.
THUS WILL SEE SHOWERS AND WEAK TSTORMS OCCUR IN THE UPSLOPE
FAVORED LOCATIONS...WITH THE BEST CHANCE EXPECTED ON SATURDAY.

&&

.AVIATION...18Z TAF ISSUANCE...MVFR TO IFR CIGS CONTINUE ACROSS
NORTHERN PORTIONS OF THE PANHANDLE THIS MORNING. EXPECT THIS LAYER
TO CONTINUE TO LIFT AND BREAK UP SOMEWHAT ALTHO SCT MVFR CIGS COULD
PERSIST UNTIL COLD FRONT PASSAGE LATE THIS AFTERNOON/EVENING. EXPECT
COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE
TO INCREASE LATE THIS AFTERNOON...AND ESPECIALLY WITH COLD FRONT
PASSAGE ROUGHLY 22Z THRU 02Z. WITH NORTHEAST UPSLOPE WINDS AT KCYS
AT 18Z...ADDED IN VCTS HERE FOR THIS AFTERNOON AS WELL. FURTHER
WEST...DRY CONDITIONS WITH JUST SOME MIDLEVEL CLOUDS WILL OCCUR WITH
GUSTY WEST WINDS OF 30 TO 40 KTS.

COLD FRONT WILL DROP SOUTH THIS EVENING ACROSS ENTIRE FORECAST AREA
WITH GUSTY NORTHWEST WINDS IN ITS WAKE. SOME LOCATIONS IN THE
PANHANDLE ARE EXPECTED TO GUST NEAR 35 KTS THROUGH THE LATE
EVENING...WITH WINDS AND COVERAGE OF SHOWERS AND TSTORMS DIMINISHING
THROUGH THE OVERNIGHT HOURS. FURTHER WEST...WINDS WILL REMAIN
RELATIVELY LIGHT OVERNIGHT.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE KEPT TO A MINIMUM AS COOL AND
INCREASINGLY CLOUDY AND SHOWERY CONDITIONS WILL PREVAIL OVER THE
DISTRICT FOR BOTH SUNDAY AND MONDAY. NOT ANTICIPATING ALL THAT MUCH
IN THE WAY OF WETTING RAINS...BUT LIGHT PRECIPITATION WILL BE
POSSIBLE NONETHELESS ESPECIALLY ACROSS EXTREME SOUTHEAST WYOMING.
HIGH TEMPERATURES WILL ONLY CLIMB INTO THE 50S TO LOW 60S ACROSS
SOUTHEAST WYOMING ON SUNDAY AND MONDAY. MINIMUM HUMIDITIES WILL BE
HIGHER ON SUNDAY AND MONDAY AS A RESULT...GENERALLY HOLDING IN THE
20 TO 30 PERCENT RANGE. DRIER AND WARMER CONDITIONS WILL RETURN TO
THE DISTRICT FOR TUESDAY THROUGH THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...RJM
Hazardous weather outlook, May 5, 10:58 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 AM MDT SAT MAY 5 2012

WYZ103>106-109>118-061700-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
1058 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE LARAMIE
RANGE LATE THIS AFTERNOON AND CONTINUE INTO EARLY THIS EVENING.
WINDS MAY GUST TO 50 MPH IN AND AROUND THESE SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-061700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
1058 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE FAR
SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE LATE
THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY
BECOME STRONG PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, May 5, 1:56 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT SAT MAY 5 2012

WYZ101-052045-
CONVERSE COUNTY LOWER ELEVATIONS WY-
156 PM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL
245 PM MDT...

AT 152 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 14
MILES NORTH OF ROLLING HILLS ESTATES...OR 28 MILES NORTHEAST OF
EVANSVILLE...MOVING EAST AT 40 MPH.

DIME SIZED HAIL WAS REPORTED WITH THIS THUNDERSTORM AS IT PASSED
NORTHEAST OF CASPER.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4347 10514 4305 10495 4296 10590 4313 10598
TIME...MOT...LOC 1956Z 249DEG 36KT 4311 10575

HAHN
Special weather statement, May 5, 2:10 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT SAT MAY 5 2012

WYZ108-118-119-052100-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
210 PM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES UNTIL 300 PM MDT...

AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUN BARREL...OR 30 MILES NORTHEAST OF
CHEYENNE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUN BARREL...
  MERIDEN REST AREA...
  LA GRANGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4177 10409 4144 10408 4139 10446 4149 10448
TIME...MOT...LOC 2010Z 239DEG 15KT 4147 10439

HAHN
Special weather statement, May 5, 2:48 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
248 PM MDT SAT MAY 5 2012

NEZ020-WYZ108-119-052130-
BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
248 PM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHEASTERN GOSHEN AND WESTERN BANNER COUNTIES UNTIL 330 PM MDT...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MERIDEN REST AREA...OR 34
MILES NORTHWEST OF KIMBALL...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN LARAMIE...SOUTHEASTERN GOSHEN AND
WESTERN BANNER COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4170 10400 4144 10397 4142 10420 4145 10433
      4149 10434
TIME...MOT...LOC 2048Z 258DEG 16KT 4148 10421

LIEBL
Special weather statement, May 5, 3:23 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SAT MAY 5 2012

WYZ101-102-052200-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
323 PM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 400 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DULL CENTER...OR 46 MILES
NORTHWEST OF LUSK...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4350 10429 4320 10429 4319 10501 4350 10501
TIME...MOT...LOC 2123Z 267DEG 36KT 4335 10484

HAMMER/LEIBL
Special weather statement, May 5, 3:58 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MDT SAT MAY 5 2012

WYZ107-108-052300-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
358 PM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE AND NORTHERN
GOSHEN COUNTIES UNTIL 500 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUERNSEY CAMPGROUND...OR 24 MILES NORTHEAST
OF WHEATLAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAWHIDE BUTTES...
  JAY EM...
  PRAIRIE CENTER...
  HWY 85 AT DRY RAWHIDE CREEK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4260 10470 4261 10406 4236 10406 4216 10476
      4229 10492
TIME...MOT...LOC 2158Z 228DEG 28KT 4237 10465

HAMMER/LIEBL
Local storm report, May 5, 5:05 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             10 NW KIMBALL           41.33N 103.80W
05/05/2012  M1.75 INCH       KIMBALL            NE   TRAINED SPOTTER

            LASTED FOR 5 TO 6 MINUTES

&&

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 1:34 PM MDTSpecial Weather StatementCYSConverse26 min
May 5, 1:56 PM MDTSpecial Weather StatementCYSConverse49 min
May 5, 2:10 PM MDTSpecial Weather StatementCYSLaramie50 min
May 5, 2:54 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie39 min
May 5, 3:23 PM MDTSpecial Weather StatementCYSNiobrara37 min
May 5, 3:49 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie41 min
May 5, 3:58 PM MDTSpecial Weather StatementCYSGoshen62 min
May 5, 4:49 PM MDTSevere Thunderstorm WarningCYSLaramie41 min
May 5, 5:49 PM MDTSevere Thunderstorm WarningCYSLaramie41 min
May 5, 2:48 PM MDTSpecial Weather StatementCYSBanner42 min
May 5, 4:21 PM MDTSevere Thunderstorm WarningCYSKimball39 min
May 5, 4:27 PM MDTSevere Thunderstorm WarningCYSBanner33 min
May 5, 5:02 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball43 min
May 5, 5:23 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball55 min
May 5, 5:37 PM MDTTornado WarningCYSKimball38 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.